arthritic's blog

Need help re: CAP or thyroid effects?

I've been on CAPi for almost 21 months with the exception of a 3-4 weeks break over this past summer. Never had a problem with stool. The worst I've had in these months of CAP was a soft stool 2-3 times a day.

Well, a couple of weeks ago I switched to a different thyroid regiment - I decreased my Synthroid dose and added Armour Thyroid instead (together to match my previous dose of Synthroid). At that time I already had been on Flagyli pulse for 5 days in addition to my 3-abxi CAP. I do Flagyl pulses as long as tolerated. When I started new thyroid treatment, I noticed frequent soft stools which was welcome b/c on Flagyl I usually constipate. However, over the past 2 weeks it slowly got worse and today I am having completely liquid stool but without any cramps or pain.

New thyroid regiment

This week I switched to a new thyroid regiment. Instead of 100 mcg/day of Synthroid, I am taking now a combo of Synthroid 50 mcg + Armour Thyroid (canadian equivalent) 15 mg x 2/day.

I've been only a few days on this and so far the result is amazing. Some hours of the day I feel like a normal person (with the exception of the joint issues). I mean my head is clear and I can think. My "drunken" & unbalanced feeling is reduced to almost nothing. Though I do experience brainfog late afternoon. I am going to take my second dose of Armour earier in the afternoon today to counteract this.

My workout in the GYM yesterday felt very easy too and my digestive tract working just fine. I am just crossing my fingers it's going to last.

1 year and 9 months on CAP.

I didn't even notice how time went by. It's been 1 year and 9 months since I started CAPi. When I started, I thought I'd be on it only for a year. Then I hoped to stop at 2 years mark but now I see that I may need a bit more time b/c I still have a few unresolved symptoms.

I am guilty though for taking about 3-4 weeks break from treatment this summer. It happened sponteneously. I ran out of meds, didn't refill on time, we needed to go away for vacation, oh well, many excuses. The truth is that I am burnt out.  I put myself back on track but I can't wait when the treatment will be over. 

Generic Levaquin question

My provider changed my CAPi and gave me an Rx of Levaquin instead of Biaxin. Also, changed back to Bactrim from Amoxicillini. And I continue to take Minoi and Flagyli pulses.

Well, I looked everywhere and it seems that in US  I only can get brand name for Levaquin which is expensive and out of my price range. I see that some online non-US pharmacies have generic Levofloxacin for various prices. 

If anyone  has good experience getting generic Leva from online, could you please let me know where? I am kind of unsure if it's OK to buy non-US generic brand from unknown place b/c who knows the quality? In US all generics have to be complied with the same regulations as brands but that may not be true for other countries.

Do I add more drugs?

I saw both my endocrinologist and my CAPi prescriber this week. I have a painful heartbeat that's been bothering me mainly with some movements and deep breaths. So my endo wants me to take Advil in addition to my CAP. My CAP prescriber didn't have any suggestions in that regard but wants me to add Diflucan into the protocol for possible candida issues just b/c I've been so long on abxi.

Right now I am taking Amoxicillini 1000 mg x 2/day, Clarith 500 mg x 2/day, Minoi 100 mg x 2/day, Flagyli 500 mg x 2/day. If I add Advil and Diflucan, would it be too many drugs for my poor liver? On the other hand, I'd like to try something for that painful heartbeat.

Any thoughts? Thanks for any input.

My new dr

My previous LLMD who was my CAPi prescriber moved out of state and I transitioned to another dr in the same practice group. Yesterday was my first appt. I was a bit apprehensive to change the dr but I am happy now I must say.

My new dr has a different approach to the disease in terms of that he treats whole body. If my previous provider just gave me CAP rx, this dr wants to address all my conditions - hypoT, hypertension">i, nutritional issues, wants to check heavy metals as well. He even asked if I have a ObGyn and do regular pap smears.

Stopped Rifampin & switching to Biaxin.

I've been on Rifampin for about 14 months and finally decided to stop it. My LLMD has tried to take me off of it for the past 6 mns numerous times but I was reluctant. My dr is subscribing to the idea of changing protocol at least partially every 3-4 mns, 6 mns at the most or as soon as a patient hits plateau.

Multiple factors played a role in this decision:

A) I suspect that I may have developed resistance to Rif.

B) I'd like to take it out of equasion due to its possible interference with my Synthroid absorption.

C) I'd like to challenge my symptoms with a new abxi and there is no room in my protocol to add another abxi without removing an old one as I am already on 3 abx + Flagyli pulses.

Flagyl interactions with tetracyclines?

Below is a small paragraph from Lyme disease dxi/tx guidelines of Dr. Burrascano that struck me as I was reading, anyone heard of Flagyl/tetracycline interactions?

Can bacterial cryptic form develop resistance to Flagyl?

Yesterday I took my first Flagyli 250 mg, no reaction. Today took 2 x 250 mg and started to wonder, is it possible to develop resistance to Flagyl if taken in small doses? I'll be increasing the dose in future pulses if tolerated. My dr wants me to take 500 mg x 2/day for 14 days a month eventually.

First CAP anniversar, progress report and thoughts...

It's hard to believe but I am on 13th month of CAPi treatment. I started on January 02, 2008, twicked my protocol a little for a couple of months. Since March'08 I settled on Doxyi 200 mg/day and Rifampin 600 mg/day. In Nov'08 Bactrim was added twice a day. 2 weeks ago I switched from Doxy to Minocycline. So, right now I am on Mino + Rif + Bactrim.

Hypertension improvement report

Hello, everyone. I 've been experiencing a GREAT improvement in my hypertension and decided it calls for a report here.

For a background info: I've been having high BP for about 10 years. It started around the same time with my hypothyrodism symptoms. I've been taking antihypertensives on a daily basis for the past 5 years. Last fall, prior to starting CAPi in Jan'08 my BP went out hand and even on medications it was often 160/100.

I've been on Cap  since begining of Jan'08. On my current protocol (Rifampin 600mg /day + Doxyi 100 mg x 2/day) since March. At first my BP was spiking a lot. Hypertension crises always were a part of my die-off reactions. My BP became more stable as I was improving in general with arthritis, fatigue, pains.

relapse or CAP side effect?

I am feeling very bad all of the sudden. As I am typing I hva=e to keep my arm s on the desk for support so weak I am. Feels like blood vessels consricted all over the body. I am in chills, cold extremities. Pulse is weak too.  I've been on Rif 600 mg /daily and Doxyi 200/daily since Feb'08 for arthritis, CPni (+) and Lyme. If you see my previous blog I was doing great and returned to many regular activities. This past month I 've noticed increased joint/muscle pain, brain fog back a few times. Yesterday was weak and brain for I thought PMS. Tonight unwellness started with chills and it's getting worse with spasms, I even have uncontrolled tears. What's going on with me?

5th month on CAP - long overdue update.

I was going to post updates with my progress monthly but having being overwhelmed with trying to keep up with life and treatment, I am way  behind.

Anyway, here I go. I started back in Jan'08 with big doses of CAPi (3 abxi) and after extremely severe die-off reactions and stopping a couple of times, I re-started nice and slow in Feb'08, adding 1 abxi at the time, making small changes and ramping up.  

Finally on full doses of current protocol - Rifampin 600 mg/day and Doxyi 100 mg x 2/day - since mid-March. 

Concerned with the future fate of my CAP

I went to see my Lyme dr for a monthly appt. and came back home all disturbed and worried. This was my 4th appt with this dr and I am still in the beginning phase of the CAPi tx. By this time my dr and I should be developing a working relationship but it's not happening. During appt he asked - Remind me, how long have you been sick? So I told him my story again very briefly. As I mentioned that I saw rheum dr before finding him, he asked - And Rheum didn't find anyhting? That surprised me completely b/c on my 1st appt with this dr I brought to him consult notes from the rheum dr stating the dxi and plan of tx (not CAP, of course but prednisolone & Sulfasalazine). I felt he didn't remember my case at all.

Positive for BB?

When I saw my dr a few days ago we went over my labs results that had come back. The Western Blot for Lyme disease. IgGi was negative. Good news, right? But strangely enough, IgM was positive by both standards - unconventional Igenex (where the labs were actually done) and CDC.

I was floored, I really didn't believe that I may have Lyme.  The dr told there may be a false positive and we ordered a confirmation test with Igenex.

The reason I think it is strange to have IgM (+) b/c my sxi started so long ago and logically it's IgG that should be (+) if I have Lyme.

Syndicate content